MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CU-22122-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the swg was found kinked before insertion prior to the patient.They changed a new one." no patient involvement was reported therefore no paitent harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened hemodialysis kit including one guide wire within its advancer, an arrow raulerson syringe (ars), and an 18ga introducer needle for analysis.The guide wire straightener tube and guide wire cap were attached to each other but not to guide wire advancer.Signs of use were observed on the guide wire.The customer report suggests the defect was observed on the guide wire in a clinical setting prior to insertion into the patient; therefore, the guide wire likely became contaminated in the clinical setting.The guide wire was observed to have one kink towards the distal end of the body.The distal j-bend was not misshapen and was intact.Microscopic examination confirmed the kink in the guide wire body.Both welds were present and were observed to be full and spherical.No obvious defects or anomalies were observed on the returned tray.The kink in the guide wire measured 521 mm from the proximal tip.The overall length of the guide wire measured 601 mm which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.855 mm which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and 18ga introducer needle.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both welds are secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu warns the user, "do not use if package is damaged.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the report that the spring wire guide was kinked was confirmed through complaint investigation of the returned sample.One kink was observed towards the distal end of the guide wire body.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings to suggest a manufacturing related cause.The portion of the guide wire that was kinked would have been protected within the assembly tubing during packaging, storage, and shipping, so it cannot be confirmed when the guide wire was damaged.Based on these circumstances, the root cause of this investigation is undetermined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19219905
Report Number3006425876-2024-00378
Device Sequence Number6904487
Product Code MPB
UDI-Device Identifier00801902100252
UDI-Public00801902100252
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/28/2024
Device Catalogue NumberCU-22122-F
Device Lot Number71F23A1287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown